MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS
Catalog Number 383511
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva single port tubing separated from adapter.The following information was provided by the initial reporter: ¿event: 24g iv catheter was started in patient's left anticubital vein.When needle was retracted, the reflux valve end and clamp disconnected, leaving the technologist to blood spill and immediate removal of the iv.The patient had to be stuck again.¿ mon on (b)(6) 2025 8:55 am.The most significant negative outcome was the patient had to have a second needle stick.The tech was able to stop the bleeding by removing the iv and applying pressure.It took a few moments due to the unusual circumstance.The patient did not pass out or have clothing soiled with blood.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: no photos or physical samples that display the reported condition were available for investigation.A device history record review was completed by our quality engineer team for provided material number 383511 and lot number 4178991.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.Based on the available information, an exact cause for this incident could not be identified.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21529832
Report Number1710034-2025-00364
Device Sequence Number8334612
Product Code FOZ
UDI-Device Identifier00382903835119
UDI-Public(01)00382903835119(11)240626(17)270630(10)4178991
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383511
Device Lot Number4178991
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown